Log in
Thyroid UK
91,787 members β€’ 106,060 posts

ARMOUR

Hi folks

I have suffered an underactive thyroid for 30 years ,I wwas diagnosed with Ostioperosis 12 months ago and take one bone drug weekly which I hate,

Last May i stumbled on stairs and badly smashed up my leg and knee and have just about got on my feet,

I MANAGEged to get Armour thyroid NHS Script 2 weeks ago,I feel so much better although I am sure its early days ,however I had few stabbing pains in good knee yestetday and today its put me on sofa,the pain is horris ,have i twisted it or is it the Armour I am so worried

Help

15 Replies
oldest β€’ newest

Armour should help not hinder

The bone drugs are biphosphonates and theres no way on earth i would take them they cause bones to be even more brittle not less and a lot of other symptoms besides

See Natural Osteoporosis treatment group on facebook

9 likes
Reply

Hello Rockingdog54 and reallyfedup123

I agree with reallyfedup. That drug they have you on, Alendrotnic Acid, is awful stuff. There's a GP somewhere on YouTube I think, talking about it. She took it herself. One day, on the tube to work the train jolted and the bone in her thigh just fractured! The drug stops bone being reabsorbed. But it also stops new bone being made and the old stuff just turns to chalk.

My personal beef with it is that my Mum was put on it and left on it for many years. Way more than is recommended. The bones in her feet now fracture just because she stood up or walked a little way. She's as slight as a bird and yet her foot bones crack because they are so brittle!!!!! She broke her pelvis falling over recently too. Made a remarkable recovery from that but her feet are a real problem.

She is now off the nasty drug and gets a new, experimental drug injected once every 6 months. This is supposed to help new bone grow. At 83 I hope its the right thing. But that Alendrotnic Acid is awful. I'd not take that for any amount of money. I don't know how old you are, but oestrogen and thyroid hormone would both help your bones so consider HRT as well.

Sorry to rant. But this really touches a nerve with me. What my once active and busy Mum has become because of medical negligence really, really pisses me off!

7 likes
Reply

Hi

I am a very young 60 and walked 10 miles a day until i smashed leg ,i agree bone drugs rubbish x

1 like
Reply

FancyPants54 ~ you're not ranting, just passing on very useful information ~ your poor mother!😨. It touches a nerve with me too ~ I am haunted by the the myriad of 'essential' meds I allowed my parents to take, that caused them unnecessary suffering.

Particularly my father, who firmly believed 'Dr knows best' and refused flatly to listen to any advice to the contrary.

These Drs seem to get away with giving out this poor advice re big pharma drugs time and time again, which can have such a detrimental effect on unsuspecting and trusting patients. I do hope your mothers injections help her and she will find some improvement πŸ™ so sad....x

1 like
Reply

Thank you. It is sad. She loved to go out to the shops most days and walked into town once a week. She feels penned in now. Both of my parents take a lot of drugs. Including the drugs to cure the effects of the other drugs!

Dad is on permanent antibiotics (for years) for a bladder infection. No wonder antibiotics are loosing their power. And because of it his digestive system is shot. But just like your Dad, "Dr always knows best. And practice nurse!"

1 like
Reply

If you are on Alendronic Acid for Osteoporosis it could well be this drug causing your knee pain. I stopped taking it after 2 doses but wished I’d stopped after 1 dose as it stayed in my system for months along with pains in my hands. You might find it useful to read posts and other info here on the Osteoporosis site on Healthunlocked. Think maybe under the heading Bone Health.

1 like
Reply

Not only does it make nones self shatter but it also mucks up your stomach and as 3 different dentists warned me the risk of dental necrosis is horrific

Osteoporosis is Scurvy of the bone and iron toxicity ....check out osteoporosis natural treatment group on facebook and learn how to resolve matters

1 like
Reply

What is the name of the drug you're taking? How is your vitamin D level? Do you also have a calcium level result to share? And, as always, any thyroid blood test results.

Reply

It is Risodronate, i am also on prescription D3 blood tesrs in a few weeks ,

Diagnosed wiylth ostio a year Ish ago

No HRt as I did not want it

Reply

Yes, @Rockingdog keep an eye on your calcium levels. I am not sure if you can recover completely from bone loss due to this drug but you could try drinking a lot of milk, taking vitamin D (which facilitates calcium absorption) together with vitamin K (which sends the calcium to your bones and teeth instead of precipitating out in your arteries).

I am so glad you found this site with it's knowledgeable people, I had never heard of this drug and never will after what I have read here, horrendous.

1 like
Reply

No I would love a better route than risodronate,just read on you tube that the crushed egg shell from organic eggs can really build bone and improve health ?

1 like
Reply

I also think you would be better off trying a different route. I found the prescription Vit D pretty useless myself, if it's Fultium? but I had issues with very poor absorption ~ you may fare better. I use Better You mouth spray ~ I use all their sprays now. 😊

Please remember you need to take Vit K2 mk7 and magnesium with the Vit D ~ the GP may not tell you this important piece of info!

SlowDragon has some good information and links on all this, but may not have responded due to the title of your post. Good luck with your knee and coming off the meds! πŸ€ xx

1 like
Reply

Magnesium and vitamin K2 Mk7 both help bones and needed if supplementing vitamin D

articles.mercola.com/sites/...

huffingtonpost.com/carolyn-...

betterbones.com/bone-nutrit...

healthy-holistic-living.com...

2 likes
Reply

Regarding your bone drug, you don't say what it is but I recommend you read The Calcium Lie by Robert Thompson, MD and Kathleen Barnes. It explains what these drugs are not good very clearly. This book also teaches about Vitamins and how important minerals are. It really opened my eyes!

Unlikely your problem is with Armour . . . . . More likely the bone drug. Please check it out and let us know how you get on.

3 likes
Reply

Armour does not cause bone pain. :) If your thyroid med dosage is too high, that can cause bone loss, but not pain.

Reply

You may also like...